MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400350-12
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and heavily tortuous lesion in the left anterior descending (lad) artery.Following the deployment of two non-abbott stents, a 3.5x12mm nc trek neo balloon dilatation catheter (bdc) was advanced to the lesion, using the kissing method, through resistance and used to post-dilate the two non-abbott stents.However, following post-dilatation to nominal pressure six times, the bdc was completely deflated; however, resistance was felt during withdrawal and the hypotube of the bdc was noted to separate.At this time an attempt to remove the separated hypotube was made using a snare and a non-abbott bdc; however, the non-abbott bdc was also noted to separate.Therefore, the patient was sent to undergo surgery to surgically remove the 2 separated bdc's.A clinically significant delay was reported; however, there was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported separation, difficulty advancing and removing the device form the anatomy, delay to treatment, surgical intervention, unexpected medical intervention and hospitalization appear to be related to operational context.There was no damage noted to the device during the inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the mildly calcified and heavily tortuous anatomy resulting in the reported difficult advancing and removing the device from the anatomy.It should be noted that when using two devices together or performing the kissing balloon technique (kbt), the access narrows through the guiding catheter due to the multiple devices inserted at once.In this case, it is likely that the combination of the patient¿s challenging anatomy and the use or the kbt technique contributed to the reported difficulties during advancement and removal of the device and subsequently the shaft ultimately separated due to the manipulation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21968327
Report Number2024168-2025-04691
Device Sequence Number12790272
Product Code LOX
UDI-Device Identifier08717648232626
UDI-Public(01)08717648232626(17)270831(10)40913G1
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400350-12
Device Catalogue Number1400350-12
Device Lot Number40913G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexUnknown